Hail, Las Animas
- When
- July 10, 3:20 PM MST to 3:25 PM MST
- Where
- Las Animas County, 5 mi WNW of Aguilar
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.433, -104.733
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 1:18 PM MST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT MON JUL 10 2006 .SHORT TERM... (TONIGHT AND TUESDAY) MAIN CONCERNS ARE HEAVY RAIN POTENTIAL AND PCPN CHANCES. UPR TROF IS MOVING ACRS THE STATE TODAY. DEW POINT TEMPS TODAY ARE STILL HIGH...IN THE 50S AND LOWER 60S ACRS THE ERN AREAS. HOWEVER...ALOFT THINGS ARE A LITTLE DRIER AND THUS CONVECTION HAS BEEN A LITTLE SLOWER TO DEVELOP AND THE COVERAGE IS MUCH LESS. WL GO WITH SCT POPS MOST AREAS THIS EVENING. THE AIR MASS OVR THE AREA IS STILL MOIST ENOUGH THAT HEAVY RAIN IS AGAIN POSSIBLE. HOWEVER THE WRLY UPR FLOW IS A LITTLE STRONGER TODAY AND STORMS COULD MOVE A LITTLE FASTER AND THUS POSSIBLY REDUCING THE CHANCES FOR FLASH FLOODING. AS FOR FLOODING ON THE ARKANSAS RIVER...RECENT HEAVY RAINS AND RELEASES FROM THE PUEBLO DAM PUSHED THE RIVER ABOVE FLOOD STAGE AT AVONDALE...BUT THE RIVER GAUGE AT AVONDALE NOW INDICATES THE RIVER IS JUST STARTING TO DROP BELOW FLOOD STAGE. AT LA JUNTA...THE RIVER IS FORECAST TO CREST AT FLOOD STAGE TOMORROW EVENING. SHOULD SEE MOST OF THE PCPN END BY LATE NIGHT ACRS THE AREA. OVERNIGHT AN UPR RIDGE WL BUILD OVR THE AREA. FOR TUE SPECIFIC HUMIDITIES DROP A LITTLE MORE...AND DEW POINTS WL ALSO BE LOWER...IN THE 40S AND LOWER 50S. WITH THE RIDGE BUILDING...TEMPS AT 700MB WARM A COUPLE DEGREES. THERE WILL STILL BE ENOUGH MSTR AND INSTABILITY ON TUE FOR AT LEAST ISOLD SHOWERS AND THUNDERSTORMS...ESPECIALLY OVR THE MTS AND NEARBY LOWER ELEVATIONS. 28 .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...OUT OF THE FLOOD AND INTO THE FLAME... THE UPPER RIDGE WILL TAKE ITS TIME REBUILDING...AS A FAIRLY STRONG NORTHERN JET MOVES THROUGH THE PAC NW DURING THE NEXT SEVERAL DAYS. NAM/WRF BRINGS A SHORTWAVE TROUGH THROUGH SW KS WED NI-THU MORN...LEADING TO MODERATE QPF OVER THE SE PLAINS. GFS AND CANADIAN ALSO HAVE THIS FEATURE...BUT IT IS CONSIDERABLY WEAKER...AND MUCH FURTHER TO THE EAST IN THE GFS SOLUTION. WILL HAVE TO WATCH MODEL TRENDS FOR THIS TIME FRAME...BUT FOR NOW LOOKS LIKE PRETTY LOW POPS ARE WARRANTED. MAIN STORY FOR THE EXTENDED WILL BE THE RETURN OF HOT AND DRY WEATHER FOR SE CO. LATEST GFS HAS COME AROUND TO THE ECMWF SOLUTION OF STRONG RIDGE BUILDING OVER THE S PLAINS. UPPER HIGH LOOKS TO BE ANCHORED OVER CO BY THE END OF THE WEEK. H7 TEMPS OF 20+ DEG CELSIUS APPEAR OVER THE WEEKEND...LEADING TO MOS PROJECTIONS OF 100+ DEGREES FOR THE ARKANSAS VLLY SAT AND SUN. DRIEST AIR WILL REMAIN TO N AND W...SO WILL SEE JUST ENOUGH MID LEVEL MOISTURE UNDER THE RIDGE TO KEEP LOW DIURNAL MTN POPS GOING THROUGH THE EXTENDED. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT MON JUL 10 2006 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 658 AM MDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE OVER THE SOUTHEAST COLORADO MOUNTAINS...THE I-25 CORRIDOR AND THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON INTO THIS EVENING. ADDITIONAL RAINFALL ACCUMULATIONS AROUND 1 INCH WILL BE POSSIBLE IN THIS AREA FROM THIS AFTERNOON INTO THIS EVENING. IN AREAS OF MORE INTENSE THUNDERSTORM ACTIVITY...LOCALLY HEAVIER RAINFALL AMOUNTS WILL BE POSSIBLE. THE HEAVY RAIN...COMBINED WITH ALREADY SATURATED SOILS FROM RECENT HEAVY PRECIPITATION...COULD RESULT IN LOCALIZED FLOODING AND FLASH FLOODING PROBLEMS ACROSS SOUTHEAST COLORADO THIS AFTERNOON INTO THIS EVENING. WILDFIRE SCARS...URBANIZED AREAS...AND LOCATIONS THAT HAVE SEEN RECENT FLOODING OR HEAVY RAIN...WILL ALL BE ESPECIALLY SUBJECT TO LOCALIZED FLOOD AND FLASH FLOOD PROBLEMS THIS AFTERNOON INTO THIS EVENING. ALSO...AS INCREASED SURFACE HEATING COMBINES WITH ADEQUATE ATMOSPHERIC MOISTURE...AN UPPER LEVEL DISTURBANCE AND A UPPER LEVEL JET...A FEW SEVERE THUNDERSTORMS WILL BECOME POSSIBLE FROM THIS AFTERNOON INTO THIS EVENING...ESPECIALLY OVER SECTIONS OF THE I-25 CORRIDOR AND THE SOUTHEAST COLORADO PLAINS. IN ADDITION TO HEAVY RAIN...THE MAIN THREATS FROM THESE THUNDERSTORMS IF THEY DO DEVELOP WILL BE HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS AROUND 60 MPH...HAZARDOUS LIGHTNING AND EVEN AN ISOLATED TORNADO. PAY CLOSE ATTENTION TO WEATHER CONDITIONS THIS AFTERNOON AND THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...THE LOCAL MEDIA...OR MONITOR THE INTERNET FOR THE MOST TIMELY WARNING AND FORECAST INFORMATION ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A POTENTIAL FOR THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND HIGH VALLEYS DURING THE AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING... WIND GUSTS UP TO 40 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. GIVEN THE LONG TERM DROUGHT PROBLEMS...THE THREAT FOR WILDFIRES WILL BE INCREASING NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER MUCH OF SOUTHERN COLORADO TODAY AND TONIGHT...ESPECIALLY AFTER 1 PM MDT. 77/METZE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1230 PM MDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 S ORDWAY 38.21N 103.76W
07/09/2006 CROWLEY CO LAW ENFORCEMENT
SEVERAL COUNTY ROADS CLOSED DUE TO FLOODING IN THE
VICINITY OF ORDWAY.
&&
EPETERSENThe Pueblo radar (KPUX), 124 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522157, 5522158, 5522159.